Texas, 2004

Tornado and Hail in Texas, April 10, 2004

April 10, 2004 · NWS HGX · 34 events in 11 counties and zones

27 hail, 4 thunderstorm wind, 2 funnel cloud, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$985,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 10, 2:03 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 10, 2:03 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT SAT APR 10 2004

.DISCUSSION...
NEW ZONES WILL INCLUDE MENTION OF SEVERE THUNDERSTORM WATCH NUMBER 63
VALID TIL 01Z.

&&

.PREV DISCUSSION...
LINE OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF CENTRAL
AND SOUTHWEST TEXAS. A SEPARATE...SMALLER LINE HAS POPPED UP IN THE
PAST HALF HOUR EXTENDING FROM BURLESON COUNTY INTO NORTHERN GRIMES
COUNTY. NORTHERN STORMS ARE PUTTING OUT OUTFLOW BOUNDARIES THE LENGTH
OF THE LINE. THE BIG QUESTION WILL BE WHAT EFFECT WILL THESE
BOUNDARIES HAVE ON OUR WEATHER. MORNING SOUNDINGS AND ACARS
SOUNDINGS SHOWED A FAIRLY STRONG CAPPING INVERSION IN PLACE...BUT
REVIEWING THE 18Z ACARS DATA INDICATE THE CAP HAS BEEN SIGNIFICANTLY
WEAKENED. THUNDERSTORMS LOOK TO BE A GOOD BET THROUGH THE LATE
AFTERNOON AND NIGHTTIME HOURS. STEEP LAPSE RATES ABOVE THE INVERSION
SUGGEST SEVERE HAIL COULD ACCOMPANY SOME OF THE STRONGER STORMS. HEAVY
RAIN IS ALSO A GOOD POSSIBILITY.

WIDESPREAD RAIN AND PERHAPS A FEW THUNDERSTORMS WILL REMAIN AROUND
THE AREA ON SUNDAY. WARM ADVECTION ABOVE THE FRONT WILL AID
PRECIPITATION...SOME OF WHICH WILL LIKELY PRODUCE HEAVY RAIN.

ALL THE RAIN SHOULD CLEAR OUT OF THE AREA ON MONDAY. A COUPLE OF
COOL DAYS WILL FOLLOW BUT A NICE WARM UP WILL BEGIN ON WEDNESDAY INTO
THE END OF THE WEEK. RAIN CHANCES WILL BE NIL THROUGH THAT PERIOD.
46/33

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT EXERCISE CAUTION GALVESTON/MATAGORDA BAYS TONIGHT
SEVERE THUNDERSTORM WATCH VALID TIL 01Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 54 61 45 62 39 / 70 70 60 30 05
HOUSTON (IAH)         56 63 47 63 40 / 80 70 60 30 05
GALVESTON (GLS)       61 67 52 67 49 / 80 70 60 30 05

&&
Hazardous weather outlook, Apr 10, 6:00 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT SAT APR 10 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
700 AM CDT SAT APR 10 2004

...CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...
...LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT AS WELL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF SOUTHEAST TEXAS
THIS AFTERNOON...CENTRAL PORTIONS THIS EVENING...AND OFF THE COAST
AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THIS BOUNDARY AS IT APPROACHES. CONDITIONS
WILL BE FAVORABLE FOR SOME OF THE STORMS TO REACH SEVERE LEVELS WITH
LARGE HAIL BEING THE MAIN WEATHER THREAT...THOUGH DAMAGING WINDS
WILL ALSO BE A POSSIBILITY.

IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE TONIGHT GENERALLY SOUTH OF A LINE FROM BRENHAM TO
LIVINGSTON. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE WEST TO
EAST ALONG THE FRONTAL BOUNDARY...ENHANCING THE PRECIPITATION AND
LIKELY CAUSING SOME TRAINING HEAVY RAINS. EXPECT WIDESPREAD 1 INCH
RAINFALL ACCUMULATIONS IN THIS AREA TONIGHT WITH LOCALIZED 3 INCH
AMOUNTS POSSIBLE WHERE STRONGER TRAINING STORMS OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVERHEAD SUNDAY
THROUGH EARLY MONDAY PROVIDING A GOOD CHANCE OF RAINFALL. THOUGH
SEVERE WEATHER IS NOT ANTICIPATED...OCCASIONAL MODERATE TO HEAVY
RAINFALL CAN BE EXPECTED. THIS ADDITIONAL RAINFALL MAY BE ENOUGH TO
CAUSE A RISE ON AREA CREEKS...RIVERS AND STREAMS. THIS WILL CONTINUE
TO BE MONITORED AND THIS PRODUCT WILL BE UPDATED LATER THIS
AFTERNOON AS ADDITIONAL DATA BECOMES AVAILABLE.

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

27 hail, 4 thunderstorm wind, 2 funnel cloud, 1 tornado. Local standard time, as filed.

Hail, Houston

When
April 10, 3:15 PM CST
Where
Houston County, 2 mi NW of Crockett
Measured
0.75 in hail
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.117, -95.633

Penny-size hail just northwest of Crockett.

Hail, Houston

When
April 10, 3:15 PM CST
Where
Houston County, 4 mi W of Latexo
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
29.700, -95.667

Hail, Houston

When
April 10, 3:17 PM CST
Where
Houston County, Crockett
Measured
2.75 in hail
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
30.200, -95.067

Baseball-size hail in the town of Crockett.

Hail, Grimes

When
April 10, 4:38 PM CST
Where
Grimes County, Roans Prairie
Measured
0.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
29.933, -95.383

Penny-size hail in the town of Roans Prairie.

Hail, Colorado

When
April 10, 4:52 PM CST
Where
Colorado County, 7 mi W of Columbus
Measured
1.75 in hail
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
29.833, -95.717

Golfball-size hail between Columbus and Weimar.

Hail, Burleson

When
April 10, 4:52 PM CST
Where
Burleson County, Somerville
Measured
1 in hail
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
29.900, -95.317

Quarter-size hail in the town of Somerville.

Thunderstorm Wind, Burleson

When
April 10, 4:52 PM CST
Where
Burleson County, Caldwell
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
AMATEUR RADIO
Coordinates
29.833, -95.417

Trees blown over in the town of Caldwell.

Hail, Polk

When
April 10, 4:54 PM CST
Where
Polk County, Onalaska
Measured
1.75 in hail
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
30.533, -96.683

Golfball-size hail in Onalaska.

Hail, Montgomery

When
April 10, 5:00 PM CST
Where
Montgomery County, Pinehurst
Measured
2.75 in hail
Property damage
$30,000
Reported by
AMATEUR RADIO
Coordinates
31.333, -95.467

Baseball-size hail in Pinehurst (Key Map 247).

Hail, Montgomery

When
April 10, 5:04 PM CST
Where
Montgomery County, Magnolia
Measured
4.75 in hail
Property damage
$75,000
Reported by
AMATEUR RADIO
Coordinates
31.317, -95.450

Softball-size hail reported in the Turtle Creek subdivision (Key Map 212 - 213).

Hail, Colorado

When
April 10, 5:08 PM CST
Where
Colorado County, Columbus
Measured
1.75 in hail
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
30.583, -95.950

Golfball-size hail in Columbus.

Hail, Montgomery

When
April 10, 5:09 PM CST
Where
Montgomery County, The Woodlands
Measured
0.75 in hail
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
31.383, -95.533

Penny-size hail in The Woodlands.

Funnel Cloud, Austin

When
April 10, 5:10 PM CST
Where
Austin County, Bellville
Reported by
GENERAL PUBLIC
Coordinates
29.717, -96.667

Funnel cloud sighted in Bellville.

Hail, Austin

When
April 10, 5:10 PM CST
Where
Austin County, Bellville
Measured
1.75 in hail
Property damage
$30,000
Reported by
GENERAL PUBLIC
Coordinates
30.350, -96.533

Golfball-size hail in town of Bellville.

Funnel Cloud, Harris

When
April 10, 5:50 PM CST
Where
Harris County, 5 mi E of Katy
Reported by
GENERAL PUBLIC
Coordinates
30.167, -95.683

Funnel cloud sighted on Mason Road, north of I-10.

Hail, Montgomery

When
April 10, 5:52 PM CST
Where
Montgomery County, 3 mi NW of Grangerland
Measured
1 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
30.217, -95.750

Quarter-size hail between Cut and Shoot and Grangerland.

Hail, Polk

When
April 10, 6:01 PM CST
Where
Polk County, Goodrich
Measured
1.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
30.150, -95.450

Golfball-size hail in Goodrich.

Hail, Harris

When
April 10, 6:09 PM CST
Where
Harris County, 1 mi SW of Katy
Measured
0.75 in hail
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
29.950, -96.267

Penny-sized hail reported.

Hail, Polk

When
April 10, 6:10 PM CST
Where
Polk County, Alabama/Coushatta Res
Measured
1.75 in hail
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
30.793, -94.830 (the zone’s center; the record gives no point)

Golfball-size hail on the reservation.

Hail, Harris

When
April 10, 6:23 PM CST
Where
Harris County, 3 mi S of Katy
Measured
0.75 in hail
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
30.817, -95.133

Penny-sized hail reported.

Hail, Harris

When
April 10, 6:30 PM CST
Where
Harris County, 1 mi NW of Tomball
Measured
1.75 in hail
Property damage
$30,000
Reported by
TRAINED SPOTTER
Coordinates
29.717, -96.550

Golfball-size hail reported (Key Map 288).

Hail, Harris

When
April 10, 6:35 PM CST
Where
Harris County, 5 mi ENE of Katy
Measured
1.75 in hail
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
30.600, -94.950

Golfball-size hail in the Bear Creek subdivision at intersection of Hwy 6 and Clay road (Key Map 448E).

Hail, Fort Bend

When
April 10, 6:44 PM CST
Where
Fort Bend County, 6 mi NNW of Sugarland
Measured
1 in hail
Property damage
$20,000
Reported by
AMATEUR RADIO
Coordinates
30.283, -95.367

Quarter-size hail reported in Mission Bend.

Tornado, Harris

When
April 10, 6:45 PM CST
Where
Harris County, 3 mi W of Bellaire
Rating
F1
Path length
0.5 mi
Path width
50 yd
Property damage
$250,000
Reported by
NWS STORM SURVEY
Coordinates
29.700, -95.533

Tornado damaged shopping center at Ranchester and Bellaire intersection. Shopping center building received significant damage to its eastern rear and western front windows. Cars in shopping center parking lot were damaged with one overturned on its side. A residential neighborhood on the south side of Bellaire Street, Sharpstown County Club Terrace, received tree and fencing damage. Reports of cars overturned and window damage at the intersection of Bellaire Street and Hwy 8 approximately 1/2 mile west of the aforementioned shopping center (Key Map 530E-J).

Hail, Harris

When
April 10, 6:45 PM CST
Where
Harris County, 11 mi WSW of Bellaire
Measured
0.75 in hail
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
29.633, -95.650

Penny-size hail reported at Beechnut and Hwy 6 intersection (Key Map 528J).

Thunderstorm Wind, Harris

When
April 10, 6:47 PM CST
Where
Harris County, Bellaire
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
TRAINED SPOTTER
Coordinates
29.700, -95.483

Trees down and fence damage between Bellaire and Beechnut Streets in SW Bellaire. Gas station canopy blown off at the intersection of Beechnut and I-610 (Key Map 531L-M).

Hail, Liberty

When
April 10, 7:10 PM CST
Where
Liberty County, Plum Grove
Measured
0.88 in hail
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
30.152, -94.812 (the zone’s center; the record gives no point)

Nickel-size hail reported.

Hail, Harris

When
April 10, 7:12 PM CST
Where
Harris County, Kingwood
Measured
0.75 in hail
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
30.717, -94.700

Penny-size hail reported (Key Map 295X)

Thunderstorm Wind, Harris

When
April 10, 7:13 PM CST
Where
Harris County, 7 mi NNW of Houston
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
29.783, -95.817

Trees down east of US 59 in Sherwood Place subdivision (Key Map 414T-U)

Hail, Harris

When
April 10, 7:16 PM CST
Where
Harris County, Aldine
Measured
1.75 in hail
Property damage
$40,000
Reported by
LAW ENFORCEMENT
Coordinates
29.750, -95.800

Golfball-size hail reported (Key Map 412)

Hail, Chambers

When
April 10, 7:45 PM CST
Where
Chambers County, Anahuac
Measured
0.75 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
29.767, -94.683

Penny-size hail reported in Anahauc.

Hail, Harris

When
April 10, 7:45 PM CST
Where
Harris County, Deer Park
Measured
0.88 in hail
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
29.700, -95.117

Nickel-size hail in Deer Park.

Thunderstorm Wind, Harris

When
April 10, 7:50 PM CST
Where
Harris County, Baytown
Measured
60 kt (69 mph) estimated gust
Property damage
$75,000
Reported by
NWS STORM SURVEY
Coordinates
29.717, -95.050

Straight line wind damage at an apartment complex (3800 Baker Drive). Rear building's roof was ripped off with surrounding buildings receiving siding damage.

Hail, Chambers

When
April 10, 8:00 PM CST
Where
Chambers County, 5 mi E of Mont Belvieu
Measured
1 in hail
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
29.850, -94.800

Quarter-size hail damaged sheriff vehicle's windshield.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392786, 5392788, 5392787, 5392792, 5392789, 5392790, 5392791, 5392285, 5392280, 5392281, 5392286, 5392282, 5392283, 5392284, 5392287, 5392288, 5392289, 5392291, 5392290, 5392292, 5392293, 5392296, 5392295, 5394636, 5394637, 5394638, 5392294, 5392297, 5392298, 5392299, 5394639, 5394641, 5394642, 5394640.